Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 7, NWS St. Louis, MO

May 7, 200825 counties in Missouri; 15 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at May 7, 2008, 5:12 AM CDT for 25 counties in Missouri; 15 counties in Illinois. It took effect at May 7, 2008, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 7, 2008, 5:12 AM CDT (10:12 UTC)
In effect from
May 7, 2008, 1:00 PM CDT
Expired
May 8, 2008, 3:47 AM CDT
In force
15 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 40 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 6 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 071012
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
512 AM CDT WED MAY 7 2008

...HEAVY RAINFALL IS LIKELY ACROSS PORTIONS OF THE AREA THIS
AFTERNOON AND TONIGHT...

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-072-073-072215-
/O.NEW.KLSX.FF.A.0007.080507T1800Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
512 AM CDT WED MAY 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...PIKE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...
  AUDRAIN...BOONE...CALLAWAY...COLE...CRAWFORD...FRANKLIN...
  GASCONADE...JEFFERSON...LINCOLN...MONITEAU...MONROE...
  MONTGOMERY...OSAGE...PIKE...RALLS...ST. CHARLES...ST. LOUIS...
  ST. LOUIS CITY...WARREN AND WASHINGTON.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING

A COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON. THIS BOUNDARY
WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON AND OVERNIGHT HOURS. A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM WILL MOVE INTO MISSOURI TONIGHT. THIS SYSTEM WILL PROVIDE
SIGNIFICANT VERTICAL MOTION TO SUPPORT WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE REGION WITH HEAVY RAIN LIKELY.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$
5 follow-up statements
000 
WGUS63 KLSX 071827
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT WED MAY 7 2008

...HEAVY RAINFALL IS LIKELY ACROSS PORTIONS OF THE AREA THROUGH 
TONIGHT...

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-072-073-080630-
/O.CON.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
127 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...
  JEFFERSON...LINCOLN...MONITEAU...MONROE...MONTGOMERY...OSAGE...
  PIKE...RALLS...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...
  WARREN AND WASHINGTON.

* THROUGH THURSDAY MORNING

* A COLD FRONT WILL BECOME STALLED ACROSS THE REGION THIS
  AFTERNOON AND REMAIN STATIONARY THROUGH TONIGHT WHEN A STRONG
  UPPER LEVEL STORM SYSTEM MOVES ACROSS MISSOURI AND ILLINOIS.
  THIS FRONT WILL ACT AS FOCUS FOR CONTINUED SHOWER AND
  THUNDERSTORM DEVELOPMENT. HEAVY RAINFALL IS EXPECTED AS ABUNDANT
  GULF MOISTURE CONTINUES TO FLOW INTO THE SYSTEM. WIDESPREAD 2 TO
  3 INCH RAINFALL TOTALS ARE EXPECTED BY THE TIME THE RAIN BEGINS
  TO DIMINISH ON THURSDAY MORNING. LOCALLY HIGHER AMOUNTS ARE
  LIKELY WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATION.

* QUICK RISES ALONG STREAMS AND OTHER LOW LYING AREAS ARE EXPECTED
  WHERE HEAVY RAINFALL OCCURS. THE WIDESPREAD RAIN WILL ALSO CAUSE
  SOME ADDITIONAL RISES ON RIVERS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.


$$

BRITT
000 
WGUS63 KLSX 072032
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT WED MAY 7 2008

...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA THROUGH
TONIGHT...

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-072-073-080845-
/O.CON.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
332 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...
  JEFFERSON...LINCOLN...MONITEAU...MONROE...MONTGOMERY...OSAGE...
  PIKE...RALLS...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...
  WARREN AND WASHINGTON.

* THROUGH THURSDAY MORNING

* A FRONT WILL MOVE SLOWLY SOUTHEASTWARD ACROSS MISSOURI AND
  ILLINOIS TONIGHT AT THE SAME TIME A STRONG UPPER LEVEL STORM
  SYSTEM APPROACHES THE REGION FROM THE SOUTHWEST.  THIS FRONT
  WILL ACT AS A FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM
  DEVELOPMENT. HEAVY RAINFALL IS EXPECTED AS ABUNDANT GULF
  MOISTURE CONTINUES TO FLOW INTO THE SYSTEM. WIDESPREAD 2 TO 3
  INCH RAINFALL TOTALS ARE EXPECTED BY THE TIME THE RAIN BEGINS TO
  DIMINISH ON THURSDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY
  WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATION.

* QUICK RISES ALONG STREAMS AND OTHER LOW LYING AREAS ARE 
  EXPECTED WHERE HEAVY RAINFALL OCCURS. THE WIDESPREAD RAIN WILL 
  ALSO CAUSE SOME ADDITIONAL RISES ON AREA RIVERS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

$$

BRITT
000 
WGUS63 KLSX 080245
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT WED MAY 7 2008

...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA THROUGH
DAYBREAK THURSDAY MORNING...

ILZ079-MOZ074-075-084-085-099-081200-
/O.EXA.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
945 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS 
  AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  SOUTHWEST ILLINOIS...RANDOLPH IL. IN SOUTHEAST MISSOURI...
  IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* UNTIL 7 AM CDT THURSDAY

* A FRONT WILL MOVE SLOWLY SOUTHEASTWARD ACROSS MISSOURI AND
  ILLINOIS TONIGHT AT THE SAME TIME A STRONG UPPER LEVEL STORM
  SYSTEM APPROACHES THE REGION FROM THE SOUTHWEST. THIS FRONT WILL
  ACT AS A FOCUS FOR CONTINUED RAIN AND ISOLATED THUNDERSTORM
  DEVELOPMENT. HEAVY RAINFALL IS EXPECTED AS ABUNDANT GULF
  MOISTURE CONTINUES TO FLOW INTO THE SYSTEM. WIDESPREAD 3 TO 4
  INCH RAINFALL TOTALS ARE EXPECTED BY THE TIME THE RAIN BEGINS TO
  DIMINISH ON THURSDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY
  WHERE HEAVY RAIN OR THUNDERSTORMS MOVE OVER THE SAME LOCATION.

* QUICK RISES ALONG STREAMS AND OTHER LOW LYING AREAS ARE 
  EXPECTED WHERE HEAVY RAINFALL OCCURS. THE WIDESPREAD RAIN WILL 
  ALSO CAUSE SOME ADDITIONAL RISES ON AREA RIVERS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

$$

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-072-073-081200-
/O.CON.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
945 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...
  JEFFERSON...LINCOLN...MONITEAU...MONROE...MONTGOMERY...OSAGE...
  PIKE...RALLS...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...
  WARREN AND WASHINGTON.

* UNTIL 7 AM CDT THURSDAY

* A FRONT WILL MOVE SLOWLY SOUTHEASTWARD ACROSS MISSOURI AND
  ILLINOIS TONIGHT AT THE SAME TIME A STRONG UPPER LEVEL STORM
  SYSTEM APPROACHES THE REGION FROM THE SOUTHWEST. THIS FRONT WILL
  ACT AS A FOCUS FOR CONTINUED SHOWER AND ISOLATED THUNDERSTORM
  DEVELOPMENT. HEAVY RAINFALL IS EXPECTED AS ABUNDANT GULF
  MOISTURE CONTINUES TO FLOW INTO THE SYSTEM. WIDESPREAD 2 TO 3
  INCH RAINFALL TOTALS ARE EXPECTED BY THE TIME THE RAIN BEGINS TO
  DIMINISH ON THURSDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY
  WHERE HEAVY RAIN OR THUNDERSTORMS MOVE OVER THE SAME LOCATION.

* QUICK RISES ALONG STREAMS AND OTHER LOW LYING AREAS ARE 
  EXPECTED WHERE HEAVY RAINFALL OCCURS. THE WIDESPREAD RAIN WILL 
  ALSO CAUSE SOME ADDITIONAL RISES ON AREA RIVERS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

$$

TES
000 
WGUS63 KLSX 080406
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 PM CDT WED MAY 7 2008

ILZ097-MOZ034>036-042-080515-
/O.CAN.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-MONROE-RALLS-PIKE-AUDRAIN-
INCLUDING THE CITIES OF...BOWLING GREEN...MEXICO
1106 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. THE RAIN HAS LARGELY DIMINISHED OVER
THE AREA WITH ONLY LIGHT ADDITIONAL RAINFALL AMOUNTS EXPECTED
OVERNIGHT. 

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
072>075-084-085-099-081200-
/O.CON.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
1106 PM CDT WED MAY 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...
  COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...JEFFERSON...
  LINCOLN...MADISON...MONITEAU...MONTGOMERY...OSAGE...REYNOLDS...
  ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. 
  GENEVIEVE...WARREN AND WASHINGTON.

* UNTIL 7 AM CDT THURSDAY

* A FRONT WILL MOVE SLOWLY SOUTHEASTWARD ACROSS MISSOURI AND
  ILLINOIS TONIGHT AT THE SAME TIME A STRONG UPPER LEVEL STORM
  SYSTEM APPROACHES THE REGION FROM THE SOUTHWEST. THIS FRONT WILL
  ACT AS A FOCUS FOR CONTINUED SHOWER AND ISOLATED THUNDERSTORM
  DEVELOPMENT. HEAVY RAINFALL IS EXPECTED AS ABUNDANT GULF
  MOISTURE CONTINUES TO FLOW INTO THE SYSTEM. WIDESPREAD 2 TO 3 INCH
  RAINFALL TOTALS ARE EXPECTED BY THE TIME THE RAIN BEGINS TO
  DIMINISH ON THURSDAY MORNING. LOCALLY HIGHER AMOUNTS ARE LIKELY
  WHERE HEAVY RAIN OR THUNDERSTORMS MOVE OVER THE SAME LOCATION.

* QUICK RISES ALONG STREAMS AND OTHER LOW LYING AREAS ARE 
  EXPECTED WHERE HEAVY RAINFALL OCCURS. THE WIDESPREAD RAIN WILL 
  ALSO CAUSE SOME ADDITIONAL RISES ON AREA RIVERS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

$$

TES
000 
WGUS63 KLSX 080847
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
347 AM CDT THU MAY 8 2008

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
072>075-084-085-099-081000-
/O.CAN.KLSX.FF.A.0007.000000T0000Z-080508T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
347 AM CDT THU MAY 8 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELLED. RAIN WILL CONTINUE THIS MORNING ACROSS PORTIONS OF
THE AREA. HOWEVER...THE THREAT OF HEAVY RAIN THAT WOULD CAUSE
FLASH FLOODING HAS DIMINISHED.

$$

SCHROEDER

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 7, 4:35 AM CDT, 37 minutes earlier.

Area forecast discussion, May 7, 4:35 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT WED MAY 7 2008

.DISCUSSION...
/422 AM CDT WED MAY 7 2008/
WKNG MCS MOVG EWD THRU THE NRN AND WRN PTN OF THE CWA ATTM.  THIS IS
THE FIRST BATCH OF RAIN TO AFFECT THE CWA BUT MORE IS EXPECTED THIS
AFTN THRU THU AS A CDFNT EXTDG FM SFC LOW OVR WI SW THRU NWRN MO
MOVES SEWD THRU THE NWRN PTN OF THE CWA TDA.  AT THE SAME TIME A MID
LVL LOW CURRENTLY OVER WRN TX SRN NM MOVES NEWD INTO OK BY 00Z
THU. UPR LVL DIVERGENCE WILL INCRS OVER THE CWA THIS AFTN AHD OF
THE APPROACHING MID-UPR LVL LOW AND BTWN AN UPR LVL JET STREAK
MOVG THRU THE GRT LKS REGION AND ANOTHER UPR LVL JET STREAK MOVG
THRU THE SRN PLAINS GULF COAST STATES S OF THE MID-UPR LVL LOW. A
SFC LOW WILL DVLP AHD OF THIS MID-UPR LVL LOW WHICH WILL MOVE EWD
ACRS THE MO AR BRDR LT TGT AND THU. A STRENGTHENING SLY LLJ AHD OF
AN 850 MB LOW MOVG E-NEWD THRU OK THIS AFTN WILL BRING STG 850 MB
WAA AND MOISTURE CNVG TO AT LEAST THE SRN HALF OF THE CWA THIS
AFTN AND THIS EVNG. BOTH THE NAM AND GFS MDLS ARE FAIRLY
CONSISTANT THAT THE HEAVIEST RAIN WILL OCCUR OVER CNTRL MO THIS
AFTN...AND THEN FM NR COU TO JUST N OF STL THIS EVNG JUST N OR
LEFT OF THE TRACK OF THE UPR LVL AND ASSOCIATED SFC LOW...AND NR
THE NOSE OF THE LLJ. WILL ISSUE A FLASH FLOOD WATCH FOR THIS AFTN
AND TGT ACRS MOST OF THE CWA BTWN UIN AND FAM. THE PCPN SHOULD
TAPER OFF FM NW TO SE ACRS THE CWA ON THU AS THE CLOSED MID-UPR
LVL LOW OPENS UP AND WKNS AS IT MOVES E OF THE CWA AND AS THE SFC
LOW MOVES INTO THE TN VLY REGION WITH COOLER AND DRIER LOW LVL AIR
FILTERING SWD INTO THE CWA BHND THE SFC AND 850 MB LOWS. WILL
FCST MUCH COOLER MAX TEMPS ON THU WITH CLOUD CVR...PCPN AND AT
LEAST WK LOW LVL CAA WITH NLY SFC WNDS BHND THE SFC LOW. THE RAIN
SHOULD SHIFT E OF THE ENTR CWA BY THU NGT AS A WK SFC RDG BLDS SWD
INTO THE CWA WITH AT LEAST PARTIAL CLRG. ALTHOUGH SHRTWVS WILL
CONT TO MOVE EWD THRU THE REGION LT THU NGT AND FRI MRNG IT APRS
THAT ANY RAIN WILL OCCUR W AND S OF THE CWA WITH LOW LVL DRYING
AND SUBSIDENCE OVER THE CWA DUE TO SFC RDGG EXTDG FM THE NRN
PLAINS AND GRT LKS REGION S-SW THRU THE CWA.

GKS

&&

.AVIATION...
/1148 PM CDT TUE MAY 6 2008/
FOR THE 06Z TAFS...
MCS MOVING EAST WILL IMPACT CENTRAL MISSOURI AROUND 10Z...AND STL
METRO JUST AFTER DAYBREAK. SHOULD SEE A WEAKENING TREND AS IT
PUSHES EAST OF THE MOISTURE AXIS...WITH MORE CONVECTION EXPECTED
TO DEVELOP DURING THE AFTERNOON AND EVENING AS LOW PRESSURE MOVES
TOWARD THE REGION. FRONTAL BOUNDARY SETS UP NEAR STL METRO
TOMORROW EVENING AND OVERNIGHT...WITH PROLONGED PERIOD OF RAINFALL
POSSIBLE. HAVE TRIED NOT TO BLANKET THE TAFS WITH THUNDER...BUT
HAVE CB GROUPS AND VCTS TO REPRESENT CHANCES OF THUNDER THROUGHOUT
THE LATTER HALF OF THE TAFS AS WINDS SWING AROUND TO THE
SOUTHEAST/EAST.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
     GASCONADE-JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-
     OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
     WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
     IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 6, 7:17 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT TUE MAY 6 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
717 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION AFTER
MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WEDNESDAY INTO
THURSDAY. MANY AREAS WILL RECEIVE TWO TO THREE INCHES OF
RAINFALL...WITH LOCALLY HEAVIER AMOUNTS. A FEW STRONG
THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTHEAST MISSOURI
WEDNESDAY INTO WEDNESDAY NIGHT.

THE CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY AND SUNDAY.

MODERATE AND MAJOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:29 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis9 days
May 7, 3:56 PM CDTAreal Flood AdvisoryLSXCole, Moniteau, Osage3 hr
May 7, 6:12 PM CDTAreal Flood WarningLSXCole, Moniteau, Osage10 hr
May 7, 10:52 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair, Washington38 min
May 7, 3:23 PM CDTAreal Flood AdvisoryLSXClinton, Marion, Washington3 hr
May 7, 6:23 PM CDTAreal Flood WarningLSXClinton, Marion, Washington10 hr

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.